Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 11, NWS Amarillo, TX

May 28, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at May 28, 2011, 3:20 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 29, 2011, 11:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 28, 2011, 3:20 PM CDT (20:20 UTC)
In effect from
May 29, 2011, 11:00 AM CDT
Expired
May 29, 2011, 2:29 AM CDT
In force
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-790 J/kg
Mixed-layer LCL
2909 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS74 KAMA 282020
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT SAT MAY 28 2011

...WINDY CONDITIONS EXPECTED ON SUNDAY ACROSS ALL OF THE PANHANDLES...

OKZ001>003-TXZ001>020-291000-
/O.NEW.KAMA.WI.Y.0011.110529T1600Z-110530T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
320 PM CDT SAT MAY 28 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: STRONG WINDS WILL DEVELOP LATE SUNDAY MORNING THEN CONTINUE
  THROUGH THE EARLY EVENING HOURS.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55
  MPH CAN BE EXPECTED.

* IMPACTS: UNSECURED OBJECTS MAY BE DISPLACED BY THE WINDS. 
  STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MBS
1 follow-up statement
170 
WWUS74 KAMA 290729
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
229 AM CDT SUN MAY 29 2011

OKZ001>003-TXZ001>020-290830-
/O.CAN.KAMA.WI.Y.0011.110529T1600Z-110530T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
229 AM CDT SUN MAY 29 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWESTERLY WINDS ARE NO LONGER EXPECTED TO REACH INTO THE 25 TO 35
MPH RANGE WITH HIGHER GUSTS TODAY ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES. WIND SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE
EXPECTED LATER TODAY AND THIS EVENING. THEREFORE...THE WIND ADVISORY
FOR THE TEXAS AND OKLAHOMA PANHANDLES HAS BEEN CANCELLED.

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 12:53 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 28, 12:53 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1253 PM CDT SAT MAY 28 2011

.AVIATION...
FOR THE 18Z TAFS...GENERALLY VFR CONDITIONS ARE EXPECTED.

MVFR CEILINGS AT KGUY SHOULD IMPROVE TO VFR 19-21Z. MVFR/IFR
CONDITIONS ARE LIKELY TO REDEVELOP AT KGUY 06-16Z...SO MENTIONED IN
TAFS. THESE LOWER CONDITIONS MAY BE CLOSE TO KDHT DURING THIS TIME
FRAME...BUT THINK THEY WILL STAY NORTH OF THIS SITE AS WELL AS KAMA.

SURFACE WINDS...MAINLY DIRECTION...REMAIN A BIG CHALLENGE. BELIEVE
WINDS WILL SWITCH TO THE SOUTHWEST AT KAMA 20-23Z....AND POSSIBLY AT
KDHT 22-01Z...THOUGH MUCH LESS CONFIDENT AT KDHT. THINK WINDS AT KGUY
WILL MAINLY HAVE AN EASTERLY COMPONENT THROUGH 15Z.

GUSTY SOUTH/SOUTHWEST WINDS WILL DEVELOP AT ALL SITES AFTER 15Z...
ESPECIALLY AT KAMA AND KDHT. A FEW GUSTS MAY APPROACH 40 KTS AT KAMA
AFTER 18Z...SO AN AIRPORT WEATHER WARNING MAY BE NECESSARY.

MBS

&&

.PREV DISCUSSION... /ISSUED 1052 AM CDT SAT MAY 28 2011/

UPDATE...
ADJUSTED DEWPOINTS AND TEMPERATURES ACROSS MUCH OF THE AREA.

DISCUSSION...
CLOUDS ARE SLOWLY LIFTING ACROSS THE PANHANDLE REGION THIS MORNING AS
AMPLE MOISTURE REMAINS OVER MUCH OF THE AREA. CURRENTLY...THE
FRONTAL BOUNDARY REMAINS SOUTH OF THE FORECAST AREA BUT WILL BEGIN TO
SLOWLY LIFT BACK NORTH AS A WARM FRONT LATE THIS AFTERNOON. DECIDED
TO GO AHEAD AND ADJUST DEWPOINTS UPWARDS A FEW DEGREES THIS
AFTERNOON AS MOST LOCATIONS HAVE DEWPOINTS STILL IN THE 50S AND 60S.
HIGH TEMPERATURES MAY BE IMPACTED SOME FROM THE CLOUD COVER...BUT
THIS SHOULD REALLY ONLY AFFECT LOCATIONS ACROSS THE OKLAHOMA AND
EXTREME NORTHERN TEXAS PANHANDLES. AS A RESULT...TEMPERATURES WERE
SLIGHTLY LOWERED IN THESE LOCATIONS WHILE INCREASED ACROSS THE
SOUTHERN TEXAS PANHANDLE.

KNS

PREV DISCUSSION... /ISSUED 652 AM CDT SAT MAY 28 2011/

FRONT HAS MOVED FURTHER SOUTH THAN PREVIOUSLY EXPECTED. IN
ADDITION...ROBUST LOW CLOUD DECK NORTH OF THE FRONT CONTINUES TO
ADVECT SOUTHWARD. THUS UPDATED HIGHS AND SKY COVER TO ACCOUNT FOR
THIS TREND. LOWERED HIGHS...NOW WELL BELOW RECORDS.

FIRE WEATHER...ELEVATED FIRE WEATHER CONDITIONS POSSIBLE TODAY
ACROSS THE WESTERN AND SOUTH CENTRAL PANHANDLES. CRITICAL FIRE
WEATHER CONDITIONS EXPECTED SUNDAY OVER ALL OF THE PANHANDLES EXCEPT
THE EXTREME SOUTHEASTERN TX PANHANDLE...AND OVER ALL OF THE OK
PANHANDLE AND ALL BUT THE EASTERN SECTIONS OF THE TX PANHANDLE ON
MONDAY. A FIRE WEATHER WATCH WILL CONTINUE FOR SUNDAY AND MONDAY.
HIGHER RH VALUES AND/OR LIGHTER 20 FOOT WIND WINDS TUESDAY AND
WEDNESDAY SHOULD KEEP ANY FIRE WEATHER CONCERNS BELOW ELEVATED AND
CRITICAL LEVELS. FIRE WEATHER CONDITIONS MAY BEGIN TO WORSEN AGAIN
THURSDAY...FRIDAY AND SATURDAY WITH MAINLY ELEVATED TO NEAR CRITICAL
CONDITIONS EXPECTED.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     ROBERTS...SHERMAN.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

17/21
Hazardous weather outlook, May 28, 5:48 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
548 AM CDT SAT MAY 28 2011

OKZ001>003-TXZ001>020-282215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
548 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WINDS NEAR 20 MPH COMBINED WITH RELATIVE HUMIDITY VALUES OF
10 TO 15 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS
THE WESTERN OKLAHOMA PANHANDLE AND WESTERN AND SOUTH CENTRAL TEXAS
PANHANDLE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP ONCE AGAIN ON
SUNDAY AND MONDAY WEST OF THE DRYLINE. ON SUNDAY...CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND
NORTHERN...SOUTH CENTRAL...AND SOUTHWESTERN TEXAS PANHANDLE. ON
MONDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
OKLAHOMA PANHANDLE...AND WESTERN AND CENTRAL TEXAS PANHANDLE. FIRE
WEATHER WATCHES HAVE BEEN ISSUED FOR THOSE LOCATIONS BOTH DAYS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
NIGHT TIME HOURS SUNDAY...MONDAY...AND TUESDAY. ON SUNDAY AND
MONDAY...THE SLIGHT CHANCE OF STORMS IS LIMITED TO THE EASTERN HALF
OF THE PANHANDLES. ON TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE
ACROSS THE PANHANDLES. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST
FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS SUNDAY THROUGH
TUESDAY.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH MONDAY.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:38 PM CDTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 12 more30 hr

Nearby

Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.